I was on Medicaid which covered Viibryd. I've been taking 40 mg for 4 years. Now I'm in that great spot where I make just a tad too much money for Medicaid but can't afford Viibryd out of pocket (almost $300 for 30 pills). Today is day 1 with no Viibryd and I took 1200 mg of St. John's Wort .3% hoping that would make it easier. I was pretty tired and easily distracted today. Should I take more SJW tomorrow? Any other tips for preventing Viibryd withdraw?
Sorry SunTea to hear of your dilemma. I am concerned about you. First things first: Have you taken advantage of Viibryd's savings program? The url is here: https://www.viibryd.com/savings-program. I'm able to get monthly refills for $150. Still expensive but perhaps less than what you are facing. I would suggest getting a refill asap and cutting the 40 mg pills in half so that you can at least titrate down to a half dose for the next 2 months. Also, I would explain your situation to your prescribing physician and ask him or her if they would give you some free Viibryd starter packs These packs of 10 mg, 20 mg and 40 mg pills will help allow you to titrate down more slowly. Finally, as you may know, Viibryd has 5-HT1A receptor partial agonist properties. I believe this action is partially responsible for the withdrawal symptoms that people experience. There are many generic meds that have this action (see here: https://psychopharmacologyinstitute.com/cns-receptors/5-ht1a-receptors/) You may wish to add one of these medications to your regimen as you titrate down on Viibryd. For example, buspirone is really inexpensive and 7.5 mg or more taken twice per day may really help soften the withdrawal symptoms.
I don't mean to freak you out. Each person's chemistry is different so you may have no or very minor withdrawal symptoms. But never have I seen it suggested that it is okay to go from 40 mg of Viibryd to no Viibryd Cold Turkey!
Good luck and all the best!
- Viibryd Information for Consumers
- Viibryd Information for Healthcare Professionals (includes dosage details)
- Side Effects of Viibryd (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Oct 2015 • 1 answer
Posted 1 Jun 2016 • 2 answers
Posted 13 Feb 2017 • 3 answers
Posted 10 Aug 2017 • 2 answers
Posted 29 May 2018 • 2 answers